Format

Send to

Choose Destination
Rev Alerg Mex. 2018 Jan-Mar;65(1):78-91. doi: 10.29262/ram.v65i1.315.

[Aspirin-exacerbated respiratory disease. Case-based review].

[Article in Spanish; Abstract available in Spanish from the publisher]

Author information

1
Universidad de Antioquia, Servicio de Alergología Clínica, Medellín, Colombia. rcv2016udea@gmail.com.

Abstract

in English, Spanish

Aspirin-exacerbated respiratory disease comprises a series of signs and symptoms mainly involving the upper and lower posterior airway after the consumption of cyclooxygenase enzyme inhibitors. Adverse reactions that occur are not considered to be an allergy and are common to all non-steroidal anti-inflammatory drugs, and cross-reactivity between these agents is therefore common. The description of 3 clinical cases serves to review key aspects of this condition, such as epidemiology, pathophysiology, clinical manifestations, diagnosis and management. Adequate diagnosis and education on the use or elimination of all different NSAIDs is essential, as well as availability of different analgesic options, verified with challenge tests. Aspirin-exacerbated respiratory disease management includes surgical procedures for nasal polyp control, pharmacological treatment for asthma control and desensitization with aspirin in selected individuals.

KEYWORDS:

Aspirin desensitization; Asthma; Chronic rhinosinusitis; Cyclooxygenase enzyme; Hypersensitivity reaction; Nasal polyps; Non-steroidal anti-inflammatory drug

PMID:
29723943
DOI:
10.29262/ram.v65i1.315

Supplemental Content

Loading ...
Support Center